Alert archive / Arkansas / Wind Advisories in 2026

Wind Advisory 1, NWS Memphis, TN

January 14, 20264 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Jan 14, 2026, 5:27 AM CST for 4 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Jan 14, 2026, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2026, 5:27 AM CST (11:27 UTC)
In effect from
Jan 14, 2026, 11:00 AM CST
Expired
Jan 14, 2026, 6:00 PM CST
In force
7 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 11.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2026-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2026-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2610 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

345 
WWUS74 KMEG 141127
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
527 AM CST Wed Jan 14 2026

ARZ009-018-026-028-MOZ113-115-141930-
/O.NEW.KMEG.WI.Y.0001.260114T1700Z-260115T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Corning, Kennett, Caruthersville,
Blytheville, Paragould, Piggott, and Jonesboro
527 AM CST Wed Jan 14 2026

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 30 mph expected.

* WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and 
  Pemiscot.

* WHEN...From 11 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Schlessiger
2 follow-up statements
078 
WWUS74 KMEG 141846
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1246 PM CST Wed Jan 14 2026

ARZ009-018-026-028-MOZ113-115-150000-
/O.CON.KMEG.WI.Y.0001.000000T0000Z-260115T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Kennett, Blytheville, Paragould, Corning,
Jonesboro, Caruthersville, and Piggott
1246 PM CST Wed Jan 14 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...North winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and 
  Pemiscot.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SJM
669 
WWUS74 KMEG 142333
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
533 PM CST Wed Jan 14 2026

ARZ009-018-026-028-MOZ113-115-150045-
/O.EXP.KMEG.WI.Y.0001.000000T0000Z-260115T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Caruthersville, Kennett, Corning,
Blytheville, Paragould, Jonesboro, and Piggott
533 PM CST Wed Jan 14 2026

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Elevated and gusty winds will continue through midnight tonight, but 
will remain below advisory criteria.

$$

DNM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 13, 10:52 PM CST, 6 hours 35 minutes earlier. Its key messages:

  • Issued at 1050 PM CST Tue Jan 13 2026
  • Showers are expected across the entire Mid-South on Wednesday, with rainfall totals up to 0.25".
  • Winds will become gusty by Wednesday afternoon, with wind gusts of at least 30 to 35 mph at times.
  • Much colder temperatures will return on Thursday, with high temperatures struggling to reach 40 degrees. Near to below normal temperatures are expected to continue into the weekend and early next week.
Area forecast discussion, Jan 13, 10:52 PM CST, 6 hours 35 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1052 PM CST Tue Jan 13 2026

...New DISCUSSION, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Issued at 1050 PM CST Tue Jan 13 2026

- Showers are expected across the entire Mid-South on Wednesday,
  with rainfall totals up to 0.25".

- Winds will become gusty by Wednesday afternoon, with wind gusts
  of at least 30 to 35 mph at times.

- Much colder temperatures will return on Thursday, with high
  temperatures struggling to reach 40 degrees. Near to below
  normal temperatures are expected to continue into the weekend
  and early next week.

&&

.DISCUSSION...
(Tonight through next Tuesday)
Issued at 1050 PM CST Tue Jan 13 2026

A mild overnight period is ongoing across the Mid-South with
showers beginning to develop along a frontal boundary to our
northwest. While some light echos are showing up on radar, we
still have a pretty dry air mass in place, so any showers will
likely struggle to reach the surface over the next couple of
hours. As more moisture filters in overnight, we will begin to
see additional showers develop as this line moves southward
through the morning hours. These showers will ultimately move out
by the afternoon, bringing up to 0.25" of rain. Highest totals
will be across West TN, with locations elsewhere likely remaining
closer to the 0.10" mark. Behind the cold front, winds will
become gusty by Wednesday afternoon. NBM probabilities suggest
that locations generally along and west of the MS River have a 60-
70% chance of wind gusts exceeding 35 mph, with some locations
potentially approaching 40 mph. A Wind Advisory may be needed
across portions of northeast AR and the MO Bootheel, where the
probabilities are highest if this trend continues.

A much drier and colder air mass will filter in behind
Wednesday's frontal boundary, with most locations seeing a 10-
15 degree high temperature drop between Wednesday and Thursday.
Many locations will struggle to reach the 40s on Thursday, with
most of the area likely remaining in the mid to upper 30s. The
fast moving trough axis will continue to shift eastward on
Friday, with zonal flow returning aloft. This will allow for a
brief respite in our temperatures, with high temperatures
returning to the upper 40s to 50s on Friday. Through the day on
Friday, an upper-level low pressure system will move across the
Great Lakes with a tightening pressure gradient to our north.
While the strongest winds and bulk of any precipitation with this
system should remain to our north, some gusty winds can't be
ruled out for locations north of I-40 on Friday. NBM
probabilities have a 70-80% chance of wind gusts exceeding
30 mph.

Moving into the weekend, a very dry and cold air mass will filter
in as the upper-level trough deepens across the region. High
temperatures will remain well below-normal, with highs in the 30s
to 40s on Saturday and 30s on Sunday. In addition, overnight lows
will be in the teens to 20s by Sunday morning, with wind chill
values in the single digits to teens. While these values should
remain just above advisory criteria, this will be something to
watch in later forecast cycles. Looking to next week, CPC
guidance continues to highlight below-normal temperatures across
the area, so it looks like the colder weather is here to stay.

&&

.AVIATION...
(06Z TAFS)
Issued at 1050 PM CST Tue Jan 13 2026

Little change from the 00z cycle. Precipitation onset continues
to be pushed back as moisture has yet to succumb to the dry air.
By sunrise, most of the area will be socked in by a MVFR deck
between 1500-2500ft with light rain showers. TUP probabilities
have increased (> 50%) for an IFR ceiling tomorrow afternoon
during FROPA, however, conditions elsewhere will be MVFR before
returning to VFR by sunset with gusty northerly winds up 25kts
behind the front.

DNM

&&

.FIRE WEATHER...
Issued at 1050 PM CST Tue Jan 13 2026

Showers will move across the Mid-South on Wednesday, bringing up
to 0.25" of rainfall. Dry conditions will filter back in on
Thursday, with minRH values falling below 40%. While values will
be low, recent rain and light winds should alleviate any fire
danger concerns. MinRH values will remain above 40% on Friday,
before conditions dry out again this weekend. MinRH values will
likely fall below 35%, possibly even 30%, on both Saturday and
Sunday with 20ft winds exceeding 10 mph on Saturday. If this
trend continues, elevated fire danger concerns could occur on
Saturday afternoon and will need to be monitored in future
forecast periods.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CMA
AVIATION...DNM

Nearby

Wind Advisories in Arkansas, 2026Wind Advisories in Missouri, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.